Nebraska, 2011

Winter Storm and Winter Weather in Nebraska, December 3 to 4, 2011

December 3 to 4, 2011 · NWS GID · 24 events in 24 counties and zones

For much of South Central Nebraska, this Saturday featured the first widespread, measurable snow of the 2011-2012 winter season. Storm-total accumulations were mainly between 3-6 inches, but with exceptions on either side of this range.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

For much of South Central Nebraska, this Saturday featured the first widespread, measurable snow of the 2011-2012 winter season. Storm-total accumulations were mainly between 3-6 inches, but with exceptions on either side of this range. On the higher side, a narrow corridor across western counties including Dawson, Gosper and Furnas tallied 7-9 inches, with some of this heavier snow also clipping western portions of Buffalo, Phelps and Harlan Counties. Per NWS Cooperative Observers, the highest totals fell at Cambridge (9.2 inches), Canaday Steam Plant southeast of Lexington (8.5 inches) and eight miles south of Elwood (7.5 inches). On the lighter side of snowfall, only far southeast portions of the area averaged less than 3 inches, mainly portions of Thayer and far southeast Nuckolls Counties. In the Tri-Cities, both Hastings and Kearney led the way with 5.1 inches, which for Hastings established a new daily record for December 3rd. Although winds were not a major issue during this event, northerly speeds increased to between 15-25 MPH during the day, with gusts to near 35 MPH at times, resulting in at least minor blowing and drifting of the fairly wet snow.

Focusing on timing, the initial narrow band of steady snow set up shop along a line from southwest into north central Nebraska very early in the morning, mainly between 2 AM and 6 AM. In fact, Cambridge already reported 7 inches of snow by 8 AM. Meanwhile, across southeast portions of the area including Hebron, the initial pre-dawn precipitation started out as a cold rain. Eventually, precipitation increased in coverage and transitioned to snow area-wide, with most of the 24-county area receiving the steadiest accumulation during a 6-hour window between 7 AM and 1 PM. Snowfall really started winding down during the mid to late afternoon hours, with nothing more than a few flurries lingering by 9 PM.

The primary mid and upper level forcing for this event consisted of an open wave passing through the Central Plains in southwest flow, ejecting from a parent low pressure system over the Desert Southwest. In addition, the local area became aligned under favorable diffluence aloft owing to a coupled jet stream structure at 300 millibars. The stronger northern branch featured a 120 knot jet streak centered from eastern South Dakota into southern Ontario by mid-day on the 3rd. Beneath this upper jet structure, a focused band of mid level frontogenesis also took shape.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 2, 11:21 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 2, 11:21 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CST FRI DEC 2 2011

.AVIATION...06Z TAF. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND
CONTINUE THROUGH THE DAY TOMORROW. THE WORST CONDITIONS WILL BE
FROM LATE MORNING TO EARLY EVENING NOT COMPLETELY SURE HOW LOW THE
VISIBILITY WILL BE BUT EXPECT IFR FOR MUCH OF THE TIME BUT COULD
DROP DOWN TO LIFR BRIEFLY. CONDITIONS WILL START TO IMPROVE LATE
IN THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 355 PM CST FRI DEC 2 2011/

SHORT TERM...THROUGH 12Z SUNDAY. PRIMARY FORECAST CONCERNS CENTER UPON
THE STORM SYSTEM THROUGH THE NEXT 24-36 HOURS. MORNING UPPER AIR
ANALYSIS INDICATES A MID AND UPPER LEVEL LOW OVER THE SOUTHWESTERN
CONUS WITH QUASI-ZONAL FLOW OVER THE EAST. WATER VAPOR IMAGERY
SHOWS A FETCH OF TROPICAL MOISTURE ADVANCING NORTHEASTWARD FROM
THE SOUTHWESTERN CONUS INTO THE CENTRAL AND SOUTHERN PLAINS. AT
THE SURFACE A TROUGH IS NOTED EXTENDING FROM THE NORTHERN PLAINS
INTO THE CENTRAL HIGH PLAINS...WITH LOW LEVEL FLOW ACROSS OUR AREA
REMAINING FROM THE SOUTH AS A RESULT.

SHORT TERM GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL LOW CURRENTLY
OVER THE SOUTHWESTERN CONUS WILL EJECT OUT TONIGHT AND PUSH ACROSS
THE CENTRAL PLAINS DURING THE DAY SATURDAY. MID LEVEL THERMAL
ADVECTION AHEAD OF THE TROUGH AXIS APPEARS AS THOUGH IT WILL BE VERY
STRONG ACROSS EASTERN KANSAS AND SOUTHEASTERN NEBRASKA DURING THE
DAY SATURDAY...WITH MID LEVEL MOISTURE ALSO REMAINING VERY STRONG
PER THE NOTED MOISTURE ON WATER VAPOR IMAGERY AND AS A RESULT...THE
NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL SUGGEST A HEALTHY
AMOUNT OF PRECIPITATION WILL BE OBSERVED ACROSS ACROSS EASTERN
KANSAS AND SOUTHEASTERN NEBRASKA...WITH STORM TOTAL LIQUID
PRECIPITATION AMOUNTS IN EXCESS OF AN INCH ACROSS OUR SOUTHEASTERN
CWA. QPF FROM THE AFOREMENTIONED MODELS DO TAPER OFF AS ONE MOVES
NORTHWEST ACROSS OUR CWA DUE TO THE FACT THERMAL ADVECTION AND
MID LEVEL MOISTURE ALSO WEAKEN AS ONE MOVES NORTHWEST. AS A
RESULT...STORM TOTAL LIQUID PRECIPITATION AMOUNTS CLOSER TO A HALF
INCH ARE PRESENTED TO THE TRI-CITIES...AND CLOSER TO A QUARTER
INCH ACROSS OUR NORTHWEST.

FORECAST PROXIMITY SOUNDINGS FROM THE NAM...OPERATIONAL GFS AND EC
ALL SUGGEST THE LOWER TROPOSPHERIC COLUMN WILL BE COOL ENOUGH FOR
SNOW FOR LOCATIONS GENERALLY NORTHWEST OF A LINE FROM KPHG TO
KHJH...WITH LOCATIONS FARTHER SOUTHEAST LIKELY REMAINING WARM
ENOUGH FOR RAIN THROUGH MIDDAY OR EARLY AFTERNOON SATURDAY...AT
WHICH TIME A TRANSITION TO SNOW IS ALSO EXPECTED. OBVIOUSLY THIS
PRESENTS A TRICKY SNOWFALL ACCUMULATION FORECAST WITH THE GREATEST
LIQUID PRECIPITATION LIKELY OCCURRING ACROSS OUR SOUTHEAST BUT
MUCH OF THAT FALLING AS RAIN. IT APPEARS THE GREATEST STORM TOTAL
SNOWFALL ACCUMULATIONS WILL BE OBSERVED NORTHWEST OF THE
AFOREMENTIONED LINE AND SOUTH OF I-80 IN AN AREA LOCATED ON THE
NORTHWESTERN PERIPHERY OF THE MID LEVEL THERMAL ADVECTION AND
MOISTURE...AND ALSO IN AN AREA WHERE THE LOWER TROPOSPHERIC COLUMN
WILL ALSO SUPPORT SNOW. ASSUMING A 10:1 SNOW-WATER RATIO FOR
LOCATIONS THAT WILL EXPERIENCE MOSTLY SNOW...AGAIN NORTHWEST OF A
KPHG TO KHJH LINE...YIELDS 3-6 INCHES OF STORM TOTAL SNOWFALL
ACCUMULATION. SOUTHEAST OF THIS LINE...EVEN THOUGH LIQUID
PRECIPITATION AMOUNTS WILL LIKELY BE WELL IN EXCESS OF AN
INCH...BECAUSE MUCH OF THIS WILL FALL AS RAIN SNOWFALL
ACCUMULATIONS WILL NOT LIKELY EXCEED 2 OR 3 INCHES.

FORECAST PROXIMITY SOUNDINGS DO SUGGEST AN ELEVATED WARM LAYER MAY
PROMOTE A BRIEF PERIOD OF LIGHT FREEZING RAIN OR SLEET IMMEDIATELY
POST-FROPA EARLY SATURDAY MORNING. HOWEVER ANY ICING THAT MAY RESULT
FROM SUCH ACTIVITY IS EXPECTED TO REMAIN VERY LIMITED DUE TO THE
BREVITY OF THE ACTIVITY.

LOW LEVEL PRESSURE RISES POST-FROPA DURING THE DAY SATURDAY WILL
LIKELY PROMOTE BREEZY CONDITIONS ACROSS THE CWA...WITH GUIDANCE
SUGGESTING SUSTAINED NORTHERLY WINDS APPROACHING 20KTS AND GUSTING NEAR
25KTS. THESE WINDS WILL LIKELY CREATE VISIBILITY RESTRICTIONS IN
BLOWING SNOW.

GIVEN ALL THIS...WENT AHEAD AND HOISTED A WINTER WEATHER ADVISORY
FOR THE ENTIRE CWA FOR SATURDAY. CONTEMPLATED GOING WITH A WARNING
FOR PORTIONS OF OUR CENTRAL CWA WHERE IT APPEARS SOME LOCATIONS MAY
OBSERVE SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES. THERE ARE
HOWEVER MULTIPLE LIMITING FACTORS WHICH WILL LIKELY KEEP SNOWFALL
ACCUMULATIONS DOWN. THIS IS A QUICK MOVING SYSTEM...THUS SNOWFALL
RATES WILL NEED TO BE VERY HIGH IN ORDER TO ACHIEVE WARNING
CRITERIA SNOWFALL ACCUMULATIONS WITHIN 12 HOURS...AND CURRENTLY
THERE ARE NO INDICATIONS THAT WE WILL SEE THOSE RATES. ALSO...WE ARE
HEAVILY DEPENDENT UPON MID LEVEL THERMAL ADVECTION FOR LIFT AS THE
MID LEVEL WAVE IS NOT EXPECTED TO CLOSE OFF THUS THERE DOES NOT
APPEAR TO BE SIGNIFICANT RISK OF DEFORMATION AND RESULTANT BANDED
SNOWFALL ON THE BACK SIDE OF THE TROUGH AXIS. THERE ARE SOME
INDICATIONS THAT WEAK MID LEVEL FRONTOGENESIS WILL OCCUR ALONG THE
MID LEVEL TROUGH AXIS AS IT PASSES OVERHEAD DURING THE
AFTERNOON...BUT AT THIS TIME THIS FRONTOGENESIS DOES NOT APPEAR AS
THOUGH IT WILL BE STRONG ENOUGH FOR SIGNIFICANT BANDED
PRECIPITATION. FINALLY...AS MENTIONED BEFORE...THE MID LEVEL THERMAL
ADVECTION...AND MID LEVEL MOISTURE FOR THAT MATTER...RAPIDLY
DECREASE FROM SOUTHEAST TO NORTHWEST ACROSS OUR CWA AND IT
APPEARS THE BULK OF THIS LIFT AND MOISTURE WILL BE RELEGATED TO AN
AREA WHICH WILL BE FAR MORE CONDUCIVE FOR RAIN RATHER THAN SNOWFALL.
ALL THAT BEING SAID...THERE CERTAINLY REMAINS A RISK THAT A FEW
LOCATIONS WILL PICK UP SNOWFALL ACCUMULATIONS IN EXCESS OF 6
INCHES...ESPECIALLY IF THE AXIS OF MID LEVEL THERMAL ADVECTION AND
MOISTURE CAN WORK A BIT FARTHER NORTHWEST INTO AN AREA WITH A
COOLER LOWER TROPOSPHERIC PROFILE...OR IF MID LEVEL FRONTOGENESIS
ALONG THE TROUGH AXIS IS STRONGER THAN EXPECTED. BUT THE
OVERWHELMING SIGNALS FROM GUIDANCE SUGGEST THIS IS A SOLID
ADVISORY EVENT.

LONG TERM...SUNDAY THROUGH FRIDAY. THE MAIN ISSUE THIS FORECAST
PERIOD IS THE COLD TEMPERATURES. THIS WILL BE THE COLDEST WEEK OF
THE FALL SEASON.

OUR SNOW MAKING WEATHER SYSTEM WILL HAVE MOVED ON BY SUNDAY LEAVING
A PARTLY TO MOSTLY SUNNY BUT COLD DAY SUNDAY. WITH FRESH SNOW COVER
THIS WILL HOLD TEMPERATURES DOWN SOME DURING THE DAY IN THE 20S TO
LOWER 30S AT BEST. ANOTHER SURGE OF COLD AIR WILL MOVE IN THE
FORECAST AREA SUNDAY EVENING...BEHIND A REINFORCING SURGE OF COLD
AIR AND INCREASING NORTH WINDS. THIS WILL KEEP HIGHS ON MONDAY
IN THE LOWER TO MIDDLE 20S AT BEST. A 1040 MILLIBAR SURFACE HIGH
PRESSURE WILL SETTLE RIGHT OVER THE FORECAST ARE MONDAY NIGHT. THIS
IS A VERY COLD AIRMASS...AND WHEN TEAMED WITH THE FRESH SNOW COVER
EXPECTED...LOWS WILL TANK. WINDS WILL BE LIGHT...SO EXPECT ZERO TO
5 DEGREES ABOVE ZERO...WITH BELOW ZERO TEMPERATURES ARE CERTAINLY
POSSIBLE.

THE ROLLER COASTER CONTINUES WEDNESDAY IN A RETURN SOUTHERLY FLOW
AS THE HIGH PRESSURE MOVES SOUTHEAST OF THE AREA. HOWEVER...MORE
COLD AIR WILL SETTLE BACK INTO THE PLAINS TO THURSDAY WITH AN ARCTIC
PLUNGE. CURRENTLY HAVE HIGH TEMPERATURES IN THE 20S THURSDAY AND
FRIDAY...BUT THAT COULD BE OPTIMISTIC...ESPECIALLY FRIDAY. THE
12Z ECMWF IS SHOWING THIS AIRMASS WITH 1045MB SURFACE HIGH PRESSURE
WITH INDICATES AN EXTREMELY COLD AIRMASS BY FRIDAY. THE SETUP LATE
IN THE WEEK FOR THIS COLD AIR MASS IS ONE WORTH WATCHING...JUST TO
SEE HOW COLD WE GO.

THERE COULD BE SOME LIGHTER SNOWFALL IN THE THURSDAY/FRIDAY TIME
FRAME...BUT NOTHING COMING IN FROM THE SOUTHWEST LIKE THIS CURRENT
SYSTEM. THIS SHOULD KEEP SNOW CHANGES MINIMAL WITH LITTLE AVAILABLE
MOISTURE TO WORK WITH. CLASSIC ARCTIC/NORTHWEST FLOW TYPE SYSTEM.

AGAIN...VERY COLD WEEK AHEAD WITH TEMPERATURES WELL BELOW NORMAL...
ENHANCED BY EXPECTED SNOW COVER ACROSS THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT CST
     SATURDAY NIGHT FOR NEZ039>041-046>049-060>064-072>077-
     082>087.

KS...WINTER WEATHER ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT CST
     SATURDAY NIGHT FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Dec 2, 2:21 PM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CST FRI DEC 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
221 PM CST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY WILL GO INTO EFFECT FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS STARTING AT 3 AM CST. PLEASE SEE
THE LATEST WINTER WEATHER ADVISORY STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR SATURDAY. PLEASE SEE
THE LATEST WINTER WEATHER ADVISORY STATEMENT FOR FURTHER INFORMATION.

VERY COLD TEMPERATURES WILL SETTLE INTO THE AREA MONDAY NIGHT INTO
TUESDAY...WITH LOW TEMPERATURES BY TUESDAY MORNING LIKELY
PLUMMETING INTO THE SINGLE DIGITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter weather, 6 winter storm. Local standard time, as filed.

Winter Storm, Gosper

When
December 3, 1:00 AM CST to 5:00 PM CST
Where
Gosper forecast zone
Reported by
Law Enforcement
Coordinates
40.515, -99.831 (the zone’s center; the record gives no point)

Snowfall totals of 5 to 9 inches were reported across the county, with the heaviest amounts found across the western half.

Winter Storm, Furnas

When
December 3, 1:00 AM CST to 5:00 PM CST
Where
Furnas forecast zone
Reported by
Law Enforcement
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

Snowfall totals of 5 to 10 inches were reported across the county, with the heaviest amounts found across the western half.

Winter Storm, Dawson

When
December 3, 2:00 AM CST to 5:00 PM CST
Where
Dawson forecast zone
Reported by
Law Enforcement
Coordinates
40.870, -99.820 (the zone’s center; the record gives no point)

Snowfall totals of 5 to 9 inches were reported across the county, with the heaviest amounts found across the eastern half.

Winter Storm, Buffalo

When
December 3, 2:00 AM CST to December 4, 6:00 PM CST
Where
Buffalo forecast zone
Reported by
Law Enforcement
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 7 inches were reported across the county, with the heaviest amounts found in the far northwest corner.

Winter Storm, Phelps

When
December 3, 2:00 AM CST to December 4, 6:00 PM CST
Where
Phelps forecast zone
Reported by
Law Enforcement
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 7 inches were reported across the county, with the heaviest amounts found across the far northwest corner.

Winter Storm, Harlan

When
December 3, 2:00 AM CST to December 4, 6:00 PM CST
Where
Harlan forecast zone
Reported by
Law Enforcement
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 7 inches were reported across the county, with the heaviest amounts found in the far northwest corner.

Winter Weather, Valley

When
December 3, 3:00 AM CST to December 4, 6:00 PM CST
Where
Valley forecast zone
Reported by
Law Enforcement
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Sherman

When
December 3, 3:00 AM CST to December 4, 6:00 PM CST
Where
Sherman forecast zone
Reported by
Law Enforcement
Coordinates
41.221, -98.976 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Thayer

When
December 3, 4:00 AM CST to December 4, 8:00 PM CST
Where
Thayer forecast zone
Reported by
Law Enforcement
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

Snowfall totals of 1 to 3 inches were reported across the county.

Winter Weather, Greeley

When
December 3, 4:00 AM CST to December 4, 7:00 PM CST
Where
Greeley forecast zone
Reported by
Law Enforcement
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Fillmore

When
December 3, 5:00 AM CST to December 4, 8:00 PM CST
Where
Fillmore forecast zone
Reported by
Law Enforcement
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

Snowfall totals of 2 to 4 inches were reported across the county.

Winter Weather, Nuckolls

When
December 3, 5:00 AM CST to December 4, 8:00 PM CST
Where
Nuckolls forecast zone
Reported by
Law Enforcement
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Snowfall totals of 2 to 4 inches were reported across the county.

Winter Weather, Webster

When
December 3, 6:00 AM CST to December 4, 7:00 PM CST
Where
Webster forecast zone
Reported by
Law Enforcement
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 5 inches were reported across the county.

Winter Weather, Clay

When
December 3, 6:00 AM CST to December 4, 8:00 PM CST
Where
Clay forecast zone
Reported by
Law Enforcement
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 5 inches were reported across the county.

Winter Weather, York

When
December 3, 6:00 AM CST to December 4, 8:00 PM CST
Where
York forecast zone
Reported by
Law Enforcement
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Polk

When
December 3, 6:00 AM CST to December 4, 9:00 PM CST
Where
Polk forecast zone
Reported by
Law Enforcement
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Hamilton

When
December 3, 6:00 AM CST to December 4, 8:00 PM CST
Where
Hamilton forecast zone
Reported by
Law Enforcement
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Adams

When
December 3, 6:00 AM CST to December 4, 7:00 PM CST
Where
Adams forecast zone
Reported by
Law Enforcement
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Kearney

When
December 3, 6:00 AM CST to December 4, 6:00 PM CST
Where
Kearney forecast zone
Reported by
Law Enforcement
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Hall

When
December 3, 6:00 AM CST to December 4, 7:00 PM CST
Where
Hall forecast zone
Reported by
Law Enforcement
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Merrick

When
December 3, 6:00 AM CST to December 4, 8:00 PM CST
Where
Merrick forecast zone
Reported by
Law Enforcement
Coordinates
41.170, -98.038 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Nance

When
December 3, 6:00 AM CST to December 4, 8:00 PM CST
Where
Nance forecast zone
Reported by
Law Enforcement
Coordinates
41.397, -97.992 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Howard

When
December 3, 6:00 AM CST to December 4, 7:00 PM CST
Where
Howard forecast zone
Reported by
Law Enforcement
Coordinates
41.220, -98.517 (the zone’s center; the record gives no point)

Snowfall totals of 4 to 6 inches were reported across the county.

Winter Weather, Franklin

When
December 3, 6:00 AM CST to December 4, 6:00 PM CST
Where
Franklin forecast zone
Reported by
Law Enforcement
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Snowfall totals of 3 to 5 inches were reported across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354549, 354550, 354545, 354546, 354547, 354548, 354542, 354543, 354527, 354541, 354528, 354529, 354530, 354531, 354532, 354533, 354534, 354535, 354536, 354537, 354538, 354539, 354540, 354544.